Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 28, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 27, 2008, 2:54 AM CST for 4 states. It took effect at Dec 27, 2008, 6:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 2:54 AM CST (08:54 UTC)
- In effect from
- Dec 27, 2008, 6:00 AM CST
- Expired
- Dec 27, 2008, 7:44 PM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
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
000 WWUS74 KMEG 272339 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 539 PM CST SAT DEC 27 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-280600- /O.CON.KMEG.WI.Y.0028.000000T0000Z-081228T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 539 PM CST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SURFACE COLD FRONT WILL APPROACH THE MID SOUTH THIS EVENING AND MOVE THROUGH THE REGION OVERNIGHT. SOUTH WINDS WILL PERSIST AT 20 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS ARE EXPECTED TO SUBSIDE BY MIDNIGHT TONIGHT AFTER THE PASSAGE OF THE COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMEG 280144 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CST SAT DEC 27 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-280245- /O.CAN.KMEG.WI.Y.0028.000000T0000Z-081228T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 744 PM CST SAT DEC 27 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE WIND ADVISORY. WINDS OF 15 TO 20 MPH ARE EXPECTED TONIGHT WITH A FEW HIGHER GUSTS THROUGH MIDNIGHT. HOWEVER...WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:53 AM CST, 1 minute earlier.
Area forecast discussion, Dec 27, 2:53 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CST SAT DEC 27 2008
.DISCUSSION...
AN UNSEASONABLY WARM AND WINDY DAY IS IN STORE FOR THE MID SOUTH.
A WIND ADVISORY WILL BE IN EFFECT FOR THE REGION FROM 6 AM TO
MIDNIGHT WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS IN EXCESS OF 40
MPH. THE EASTERN THIRD OF THE CWA MAY NOT REACH ADVISORY CRITERIA
UNTIL LATE MORNING. DAYTIME HIGHS WILL BE NEAR RECORD LEVELS.
THE OTHER BIG FORECAST CHALLENGE FOR TODAY IS THE POTENTIAL FOR
SEVERE WEATHER. THERE IS A SLIGHT RISK OUTLOOK FOR THE LATE
AFTERNOON AND EVENING TIME FRAME FOR THE WESTERN TWO THIRDS OF THE
SERVICE AREA. AS MENTIONED IN PREVIOUS DISCUSSIONS...INSTABILITY
WILL BE MOST FAVORABLE FROM THE MS RIVER WESTWARD IN THE LATE
AFTERNOON WITH CAPE VALUES APPROACHING 500 J/KG. THESE VALUES
DIMINISH SIGNIFICANTLY AS A SURFACE COLD FRONT PUSHES EASTWARD...THE
LOSS OF DAYTIME HEATING...AND THE BEST UPPER LEVEL FORCING LIFTS
NORTHWARD INTO MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY RISK
ALONG A SQUALL LINE. THE FRONT WILL EXIT THE AREA SATURDAY NIGHT.
ZONAL FLOW ALOFT SETS UP ACROSS THE CENTRAL U.S. SUNDAY THROUGH
THURSDAY WITH DRY WEATHER AND TEMPERATURES SLIGHTLY ABOVE NORMAL.
THE 00 UTC MEDIUM RANGE MODELS DIFFER WITH RESPECT TO THE
HANDLING OF A STRONG UPPER LEVEL TROUGH NEXT THURSDAY NIGHT AND
FRIDAY. THE GFS IS DEEPER AND SLOWER WITH THIS TROUGH THAN THE
ECMWF. LEANED TOWARD THE GFS AND INCREASED POPS DURING THIS TIME
FRAME.
OKULSKI
AVIATION...
06Z TAFS
VERY LIGHT PRECIPITATION IS BEGINNING TO DEVELOP OVER THE OZARK
MOUNTAIN AREA IN NORTHERN ARKANSAS. STRONG LOW PRESSURE WILL
CONTINUE TO PUSH NORTHEAST OUT OF THE SOUTHERN PLAINS INTERACTING
WITH A RIDGE OF HIGH PRESSURE OFF THE EAST COAST...ALLOWING A
TIGHT PRESSURE GRADIENT AND GUSTY SOUTHERLY WINDS THROUGH THE TAF
CYCLE AT ALL SITES. MVFR CIGS SHOULD BE THE RULE THROUGH THE
MORNING HOURS AS THE COLD FRONT GETS CLOSER. IFR CIGS SHOULD
ACCOMPANY THUNDERSTORMS DURING THE EARLY EVENING HOURS THROUGH
THE TAF CYCLE.
CCD
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 40 53 36 / 50 100 10 0
MKL 73 41 51 30 / 40 90 10 0
JBR 73 39 49 32 / 100 70 10 0
TUP 72 49 56 34 / 30 90 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 26, 3:34 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CST FRI DEC 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 PM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH BEGINNING SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT WILL OCCUR BETWEEN 3 PM AND 10 PM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER THE POTENTIAL EXISTS FOR ISOLATED TORNADOES AS WELL. STRONG WINDS FROM 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR ACROSS THE ENTIRE MIDSOUTH ON SATURDAY. A WIND ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY SATURDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:46 PM CST | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 44 min |
| Dec 27, 5:30 PM CST | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 45 min |
| Dec 27, 5:54 PM CST | Severe Thunderstorm Warning | MEG | Pemiscot | 36 min |
| Dec 27, 4:02 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Cross, Greene, Lawrence, Poinsett | 43 min |
| Dec 27, 4:18 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 42 min |
| Dec 27, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 41 min |
| Dec 27, 5:01 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 14 min |
| Dec 27, 5:20 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, St. Francis | 40 min |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.